Thunderstorm Wind, Echols
- When
- July 14, 2:45 PM EST
- Where
- Echols County, 0.91 mi NW of Mayday
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 30.830, -83.010
Trees were blown down near Mayday.
A quasi-stationary front just north of the Altamaha River, the sea breezes, surface based instability and upper level positive differential vorticity advection all merged to spawn scattered severe storms across our forecast area in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A quasi-stationary front just north of the Altamaha River, the sea breezes, surface based instability and upper level positive differential vorticity advection all merged to spawn scattered severe storms across our forecast area in the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 14, 12:48 PM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 148 PM EDT SAT JUL 14 2007 .SHORT TERM...UPSTREAM UPPER TROF AND A MID-LEVEL DISTURBANCE ARE TEAMING UP WITH 3500 J/KG CAPES TO PRODUCE NUMEROUS SHOWERS AND TSTMS ACROSS NE FL AND SCATTERED ACTIVITY OVER SE GA. IT APPEARS EARLY CONVECTION WAS AIDED BY DIFFERENTIAL POSITIVE VORTICITY ADVECTION (PVA). SLIGHTLY COOLER 500 MB TEMPS AND MORE SFC HEATING SHOULD ALLOW SE GA TO FILL IN WITH SHOWERS AND STORMS OVER THE NEXT COUPLE OF HOURS. GREATEST THREATS FROM THESE STORMS ARE GUSTY WINDS TO NEAR 50 MPH...VERY HEAVY RAINFALL...AND FREQUENT TO CONTINUOUS LIGHTNING. RAINFALL THREAT APPEARS TO BE INCREASING AS STORMS REACH THE COAST AND ENCOUNTER S TO SE LOW-LEVEL WINDS. PVA AXIS SHOULD ALLOW CONVECTION TO PERSIST WELL INTO THE EVENING MOSTLY SE OF A KJAX TO KGNV LINE...WITH OTHER ACTIVITY SLOWLY COMING TO AN END WITH A LOSS OF DAYTIME HEATING. UPPER TROF TO OUR W IS PROGGED TO RETROGRADE W OVER THE NEXT 2 DAYS WITH AN UPPER HIGH BUILDING W FROM THE ATLC. THIS SHOULD ALLOW POPS TO GRADUALLY DECREASE EACH DAY...BUT STILL EXPECT HIGH END SCATTERED POPS FOR SUN. PATTERN SHOULD BE SIMILAR WITH SW FLOW SPREADING CONVECTION FROM THE GULF COAST ACROSS THE AREA THRU THE MID TO LATE MORNING. LOW-LEVEL FLOW WILL BECOME MORE SE FOR MON... WITH CONVECTION LIKELY HOLDING OFF UNTIL AFTN AND FOCUSING OVER THE INTERIOR LATER IN THE DAY. .LONG TERM...LATEST GFS MOS WAS VERY SIMILAR TO PREVIOUS RUNS...SO NO MAJOR CHANGES WERE MADE TO THE EXTENDED PACKAGE. TEMPS AND POPS NEAR NORMAL THRU THE PERIOD. && .AVIATION...SCATTERED THUNDERSTORMS IMPACTING ALL TAF SITES THIS AFTERNOON AND HAVE GONE WITH THUNDERSTORMS IN THE VICINITY WITH BRIEF PERIOD OF IFR DUE TO REDUCED VISIBILITY FROM THUNDERSTORMS UNTIL AROUND 22Z. IN ADDITION...HAVE INCLUDED WIND GUSTS TO 30 KNOTS. OTHERWISE VFR...EXCEPT BRIEF PERIODS OF MVFR BETWEEN 08Z-12Z DUE TO FOG. && .MARINE...FLOW WILL BE SOUTHWEST THROUGH SUNDAY WITH MAIN CONCERN THAT SCATTERED THUNDERSTORMS WILL BE MOVING OFFSHORE DURING THE AFTERNOON AND EARLY EVENING. SOME WILL BE STRONG PRODUCING STRONG WIND GUSTS AND FREQUENT CLOUD TO WATER LIGHTNING. WEAK FRONTAL BOUNDARY EXTENDS JUST NORTH OF THE AREA WITH HIGH PRESSURE RIDGE TO THE SOUTH. HIGH PRESSURE RIDGE SOUTH OF THE AREA ADVANCES TO NORTH OF THE AREA NEXT WEEK. RESULT WILL BE FOR WINDS TO BECOME SOUTHEAST. SEAS UPWARDS OF 4 FEET. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 91 71 93 / 50 60 30 30 SSI 76 87 77 89 / 60 40 40 30 JAX 73 91 72 91 / 50 60 30 50 SGJ 74 88 75 88 / 70 50 50 40 GNV 72 90 72 91 / 60 50 40 60 OCF 72 90 72 92 / 60 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/PETERSON/SHASHY/MCALLISTER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 AM EDT SAT JUL 14 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 920 AM EDT SAT JUL 14 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY DUE TO A VERY MOIST UNSTABLE AIRMASS COMBINED WITH AN UPPER LEVEL DISTURBANCE. THIS AFTERNOON LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL OCCUR AS THE STORMS MOVE EAST NORTHEAST AT 10 TO 15 MPH. THE STRONGER STORMS MAY ALSO PRODUCE STRONG AND POSSIBLY DAMAGING WINDS AS WELL AS HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES. SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED MONDAY THROUGH FRIDAY. HEAT INDICES WILL BE IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ/CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT SAT JUL 14 2007 GAZ153-154-142000- COASTAL GLYNN-INLAND GLYNN- 255 PM EDT SAT JUL 14 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EDT... AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF BRUNSWICK...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRUNSWICK...ST. SIMONS...SEA ISLAND...GLYNN HAVEN...DOCK JUNCTION AND COUNTRY CLUB ESTATES THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM FUNNEL CLOUD MACCLENNY 30.28N 82.13W
07/14/2007 BAKER FL AMATEUR RADIO
FUNNEL CLOUD REPORTED NEAR COUNTY ROAD 125 AND STATE ROAD
121 JUST SOUTH OF MACCLENNY.
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT SAT JUL 14 2007 GAZ162-141945- ECHOLS- 304 PM EDT SAT JUL 14 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR EXCESSIVE LIGHTNING AND GUSTY WINDS VALID UNTIL 345 PM EDT... AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF STATENVILLE... MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STATENVILLE THROUGH 345 PM EDT. GUSTY WINDS TO 45 MPH AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 318 PM EDT SAT JUL 14 2007 GAZ152-142000- BRANTLEY- 318 PM EDT SAT JUL 14 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EDT... AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF HOBOKEN...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOBOKEN THROUGH 400 PM EDT. EXCESSIVE LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 PM EDT SAT JUL 14 2007 GAZ150-142000- WARE- 320 PM EDT SAT JUL 14 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT... AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF MANOR...OR 10 MILES NORTHEAST OF ARGYLE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WARESBORO...MANOR... DEENWOOD...WAYCROSS AND SUNNYSIDE THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 336 PM EDT SAT JUL 14 2007 GAZ134>136-151-142015- APPLING-BACON-PIERCE-WAYNE- 336 PM EDT SAT JUL 14 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE...WAYNE... APPLING AND BACON COUNTIES FOR GUSTY WINDS AND LIGHTNING VALID UNTIL 415 PM EDT... AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM JESUP TO 4 MILES SOUTHWEST OF NEW LACY...MOVING EAST AT 10 TO 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ODUM...NEW LACY...JESUP...DOCTORTOWN AND BRISTOL THROUGH 415 PM EDT. GUSTY WINDS TO 50 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down near Mayday.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44018.